Alert archive / Wyoming / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 32, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Jul 5, 2011, 9:28 PM MDT for Big Horn County, Park County, Wyoming. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2011, 9:28 PM MDT (03:28 UTC)
- Expired
- Jul 5, 2011, 9:57 PM MDT
- In force
- 29 min
- Issued by
- NWS Riverton, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Big Horn County, WY, Park County, WY
The radar
The Billings radar (KBLX), 125 km from the middle of the area, began a volume at 03:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 3.5 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 3284 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- -31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
858
WUUS55 KRIW 060328
SVRRIW
WYC003-029-060430-
/O.NEW.KRIW.SV.W.0032.110706T0328Z-110706T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
928 PM MDT TUE JUL 5 2011
THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BIG HORN COUNTY IN NORTH CENTRAL WYOMING...
NORTHEASTERN PARK COUNTY IN NORTHWEST WYOMING...
* UNTIL 1030 PM MDT
* AT 923 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM ABOUT 10 MILES NORTHWEST
OF CODY TO STATE HIGHWAY 294 MILE MARKER 10 OR JUST NORTHWEST OF
RALSTON...AND MOVING EAST SOUTHEAST AROUND 15 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
BUFFALO BILL STATE PARK AROUND 930 PM MDT.
RALSTON AROUND 940 PM MDT.
CODY AND POWELL AROUND 10 PM MDT.
COWLEY AND BYRON AROUND 1025 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4499 10838 4471 10834 4463 10843 4444 10866
4445 10923 4459 10947 4475 10921 4485 10913
4499 10903
TIME...MOT...LOC 0324Z 282DEG 20KT 4489 10892 4481 10898
4473 10907 4461 10922
WIND...HAIL 60MPH 1.00IN
$$
MURRELL1 follow-up statement
066
WWUS55 KRIW 060357
SVSRIW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
957 PM MDT TUE JUL 5 2011
WYC003-029-060406-
/O.CAN.KRIW.SV.W.0032.000000T0000Z-110706T0430Z/
PARK WY-BIG HORN WY-
957 PM MDT TUE JUL 5 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BIG HORN COUNTY
IN NORTH CENTRAL WYOMING...AND NORTHEASTERN PARK COUNTY IN NORTHWEST
WYOMING IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER...SMALL HAIL TO DIMES...AND GUSTY WINDS BETWEEN
40 AND 50 MPH ARE STILL POSSIBLE WITH THESE THUNDERSTORMS. IN
ADDITION...HEAVY RAINFALL WILL OCCUR WITH THESE THUNDERSTORMS. THIS
COULD CAUSE MINOR FLOODING IN LOW LYING OR POOR DRAINAGE AREAS.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4499 10838 4471 10834 4463 10843 4444 10866
4445 10923 4459 10947 4475 10921 4485 10913
4499 10903
TIME...MOT...LOC 0356Z 282DEG 20KT 4485 10867 4477 10873
4469 10883 4457 10898
$$
MURRELLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:49 PM MDT, 6 hours 39 minutes earlier.
Area forecast discussion, Jul 5, 2:49 PM MDT, 6 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 249 PM MDT TUE JUL 5 2011 .SHORT TERM...TONIGHT THROUGH FRIDAY MONSOONAL MOISTURE CONTINUES TO PUSH ACROSS WYOMING THIS AFTERNOON...WITH HIGH CLOUDS ROTATING ACROSS THE SOUTHERN HALF OF WYOMING. SOME CHANNELED VORTICITY ASSOCIATED WITH THIS BAND OF HIGH CLOUDS ACROSS UTAH AND SOUTHERN WYOMING. WEAK SURFACE TROUGH OVER EASTERN WYOMING...JUST OUTSIDE THE CWA BORDER. BEST INSTABILITY TO REMAIN TO THE EAST OF THE BOUNDARY. THOUGH THERE COULD BE SOME STRONGER STORMS THIS AFTERNOON AND EVENING ALONG THE BOUNDARY...POSSIBLY IMPACTING JOHNSON AND NATRONA COUNTIES. COULD SEE SOME LARGER HAIL (>1") AND SOME GUSTY WINDS. OTHERWISE WEAKER ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED OVER ELSEWHERE. THIS PATTERN LOOKS TO BE FAIRLY SIMILAR TOMORROW...THOUGH A WEAK SHORTWAVE MOVES THROUGH MID DAY SHIFTING THE FLOW ALOFT TO THE NORTHWEST...WITH SOMEWHAT DRIER AIR MOVING INTO THE WEST. THIS WILL BRING A LESS SHOWER/THUNDERSTORM COVERAGE THERE. FLOW BACKS SOUTHWEST THURSDAY AS A PACIFIC TROUGH MOVES ONSHORE. THE SURFACE BOUNDARY WILL SHIFT EAST WITH SOUTHWEST WINDS INCREASING OVER THE CWA. TEMPS TO WARM UNDER THE BACKING FLOW. THE MONSOON MOISTURE PUSH PERSISTS SO EXPECT SCATTERED SHOWERS AND WIDELY SCATTERED THUNDERSTORM COVERAGE OVER THE WEST AND CENTRAL. OUTFLOWS WILL LIKELY BE THE MAIN THREAT THURSDAY. TROUGH MOVES THROUGH AROUND MID DAY FRIDAY WITH GUSTY SOUTHWEST WINDS EXPECTED WITH LEE TROUGH SETTING OVER FAR EASTERN WYOMING AND MONTANA. WILL LIKELY SEE SOME SHOWERS AND THUNDERSTORMS ONCE AGAIN OVER THE AREA...THOUGH THE BEST INSTABILITY WILL BE EAST OF THE LEE SURFACE TROUGH. EXPECT TEMPS TO FALL BY A FEW DEGREES FRIDAY WITH INCREASE CLOUD COVERAGE. .LONG TERM...FRIDAY NIGHT THROUGH TUESDAY GENERAL PATTERN IS DOMINATED BY THE UPPER HIGH TO OUR SOUTH OR SOUTHEAST WITH AN UPPER LOW DIGGING INTO THE WEST FOR THE SECOND HALF OF THE PERIOD. MONSOONAL MOISTURE WILL LIKELY CONTINUE TO STREAM NORTH AND NORTHEAST ACROSS THE AREA THROUGH THE PERIOD WITH LOW LEVEL MOISTURE REMAINING IN PLACE. COULD BE AN ACTIVE THUNDERSTORM PERIOD WITH THE GFS AND THE ECMWF SHOWING MUCH OF THE SOUTHERN HALF OF THE AREA BEING IN THE RIGHT ENTRANCE REGION OF A NORTHERN PLAINS...ROCKIES JET STREAK FOR AT LEAST THE FIRST THREE DAYS OF THE EXTENDED FOLLOWED BY BACKING FLOW AND POSSIBLE INCREASED MOISTURE AHEAD OF THE WESTERN UPPER TROUGH. GENERALLY BROAD BRUSHED CHANCE POPS ACROSS THE MOUNTAINS AND SOUTHEASTERN HALF THROUGH THE PERIOD. ECMWF IS COOLER WITH THE H7 TEMPERATURES THAN THE GFS. KEPT THE TEMPERATURES BELOW THE MEX GUIDANCE DUE TO CLOUD COVER AND EXPECTED SHOWERS AND THUNDERSTORMS. && .AVIATION... SHOWERS AND THUNDERSTORMS CAN BE EXPECTED INTO THE EVENING ACROSS CENTRAL WYOMING AS A FETCH OF SUBTROPICAL MOISTURE CONTINUES OVER THE AREA. VFR CONDITIONS ARE EXPECTED TO CONTINUE EXCEPT IN CLOSE PROXIMITY TO ANY THUNDERSTORMS. AIRPORTS AFFECTED INCLUDE...KCOD...KRIW...KWRL...KBYG...KRKS...AND KCPR. STORMS WILL DIMINISH AFTER 03Z WITH THE LOSS OF DAYTIME HEATING. STORMS WILL AGAIN FORM AFTER 20Z WEDNESDAY OVER MUCH OF THE SAME AREAS. && .FIRE WEATHER... HIGH PRESSURE REMAINS OVER THE FOUR CORNERS OVER THE NEXT SEVERAL DAYS. MONSOONAL MOISTURE WILL CONTINUE ROTATE UP FROM THE SUBTROPICS IN MEXICO NORTH THROUGH THE GREAT BASIN AND ACROSS WYOMING. THIS WILL BRING THE CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY....MOST NUMEROUS OVER THE SOUTH AND EAST. THEY WILL BE EXPECTED MAINLY IN THE AFTERNOONS AND EVENINGS...BUT WILL REMAIN POSSIBLE AT ANY TIME OF DAY. STRONGER STORMS WILL BE POSSIBLE OVER THE EASTERN ZONES PRODUCING SOME HAIL...BRIEF HEAVY RAIN AND FREQUENT LIGHTNING...ESPECIALLY WEDNESDAY. AN APPROACHING PACIFIC TROUGH WILL BACK THE FLOW SOUTHWEST THURSDAY WITH GUSTY SOUTHWEST WINDS DEVELOPING THURSDAY AFTERNOON AND INCREASING FOR FRIDAY. && .HYDROLOGY... AREA RIVERS AND STREAMS WILL REMAIN HIGH ALTHOUGH A GENERAL RECESSION IN FLOWS ARE EXPECTED AS SNOWMELT DECREASES. MONSOONAL MOISTURE WILL CONTINUE TO PUSH ACROSS WYOMING WITH SHOWER AND THUNDERSTORM ACTIVITY EXPECTED THROUGH THE REMAINDER OF THE WEAK...AND WILL LIKELY OCCUR DAY AND NIGHT. SOME HEAVY RAIN PRODUCING STORMS ARE POSSIBLE OVER THE FAR NORTH AND EAST. && .RIW WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...TWB LONG TERM...SKRBAC AVIATION...BERC FIRE WEATHER...TWB HYDROLOGY...TWB
Hazardous weather outlook, Jul 5, 5:00 AM MDT, 16 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 500 AM MDT TUE JUL 5 2011 WYZ001>020-022>030-061100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 500 AM MDT TUE JUL 5 2011 ...FLOOD WARNING FOR THE WIND RIVER FROM DUBOIS TO RIVERTON AND FOR SMALLER CREEKS AND RIVERS OF BIG HORN...SUBLETTE...AND PARK COUNTIES... ...FLOOD WATCH FOR THE SWIFT CREEK FROM AFTON EASTWARD TO THE MOUTH OF THE SWIFT CREEK CANYON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. SOME OF THE STRONGER STORMS WILL PRODUCE HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. FLASH FLOODING AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE THE PRIMARY THREATS WITH THESE STORMS. EXCESSIVE SNOWMELT DUE TO WARM TEMPERATURES WILL CONTINUE TO CAUSE HIGH WATER LEVELS ON THE WIND RIVER FROM FROM DUBOIS THROUGH RIVERTON...AS WELL AS ON THE SWIFT CREEK FROM AFTON TO THE MOUTH OF THE SWIFT CREEK CANYON. FLOODING WILL CONTINUE IN LOW LYING AREAS ADJACENT TO THE WIND RIVER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY CREEKS AND RIVERS WILL CONTINUE TO RUN HIGH AND SWIFT THROUGH AT LEAST WEDNESDAY AS THE HIGH MOUNTAIN SNOWPACK CONTINUES TO MELT. THE WIND RIVER...SHOSHONE RIVER...GREYBULL RIVER...GREEN RIVER... SWIFT RIVER...BLACKS FORK RIVER...NORTH FORK OF THE POPO AGIE...AND THE BIG HORN RIVER WILL BE MOST SUSCEPTIBLE TO THE HIGH RUNOFF. RECORD FLOWS ARE EXPECTED IN YELLOWSTONE RIVER AND RECORD LEVELS ARE EXPECTED IN YELLOWSTONE LAKE BY THE WEEKEND. EXERCISE CAUTION NEAR FAST FLOWING RIVERS AS THE CURRENT WILL BE DANGEROUS AND DEBRIS WILL BE FLOWING IN THE CHANNEL. THUNDERSTORM COVERAGE WILL BE ON THE INCREASE WEDNESDAY THROUGH AT LEAST THURSDAY AS THE WEATHER PATTERN BECOMES MORE UNSETTLED. SCATTERED SHOWERS AND THUNDERSTORMS WILL LIKELY CONTINUE THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER AND FLOODING TO THE NATIONAL WEATHER SERVICE AT 1-800-211-1448. THANK YOU. TEAM RIVERTON
In the hours before
Special weather statement, Jul 5, 7:13 PM MDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 713 PM MDT TUE JUL 5 2011 WYZ004-060200- NORTH BIG HORN BASIN WY- 713 PM MDT TUE JUL 5 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BIG HORN COUNTY IN NORTH CENTRAL WYOMING UNTIL 800 PM MDT... AT 709 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM JUST SOUTHWEST OF OTTO...OR 12 MILES WEST OF BASIN...MOVING EAST NORTHEAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. THIS STORM WILL BE NEAR... OTTO AROUND 720 PM MDT. BASIN AND BIG HORN COUNTY FAIRGROUNDS AROUND 750 PM MDT. GREYBULL AROUND 800 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND NORMALLY DRY WASHES...IS ALSO POSSIBLE. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4457 10794 4434 10782 4423 10834 4440 10843 TIME...MOT...LOC 0112Z 249DEG 14KT 4435 10826 MURRELL
Special weather statement, Jul 5, 7:44 PM MDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 744 PM MDT TUE JUL 5 2011 WYZ001-002-060300- ABSAROKA MOUNTAINS-YELLOWSTONE NATIONAL PARK- 744 PM MDT TUE JUL 5 2011 THROUGH 9 PM...WIDELY SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP...AND MOVE EAST ACROSS THE NORTHERN PORTIONS OF YELLOWSTONE NATIONAL PARK AND THE ABSAROKA MOUNTAINS. THESE STORMS WILL PRIMARILY AFFECT THE NORTHERN GRAND LOOP ROAD...LAMAR VALLEY...AS WELL AS THE BEARTOOTH AND CHIEF JOESPH HIGHWAYS. THE MAIN HAZARDS FROM THESE STORMS WILL BE HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING. THE HEAVY RAIN IN A SHORT AMOUNT OF TIME COULD CAUSE MINOR FLOODING IN LOW LYING AREAS...AS WELL AS PONDING ON AREA ROADWAYS. 21
Special weather statement, Jul 5, 8:06 PM MDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 806 PM MDT TUE JUL 5 2011 WYZ002-003-060300- ABSAROKA MOUNTAINS WY-CODY FOOTHILLS WY- 806 PM MDT TUE JUL 5 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PARK COUNTY UNTIL 900 PM MDT... AT 804 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BEARTOOTH PASS...OR 21 MILES SOUTHWEST OF RED LODGE...MOVING EAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... CLARK AROUND 900 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4479 10912 4486 10961 4501 10959 4501 10910 TIME...MOT...LOC 0205Z 275DEG 11KT 4494 10947 MURRELL
Special weather statement, Jul 5, 8:12 PM MDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 812 PM MDT TUE JUL 5 2011 WYZ002-003-007-060315- ABSAROKA MOUNTAINS WY-CODY FOOTHILLS WY-OWL CREEK AND BRIDGER MOUNTAINS WY- 812 PM MDT TUE JUL 5 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HOT SPRINGS AND SOUTHERN PARK COUNTIES UNTIL 915 PM MDT... AT 808 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A A NEARLY STATIONARY THUNDERSTORM 12 MILES NORTH OF WASHAKIE NEEDLES...OR 21 MILES SOUTHWEST OF MEETEETSE. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH VERY HEAVY RAIN. MINOR LOW LAND FLOODING COULD OCCUR IN THE BEAVER CREEK DRAINAGE IN EXTREME SOUTHERN PARK COUNTY...DUE TO THIS PERSISTENT RAINFALL. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4408 10890 4382 10888 4382 10929 4398 10949 TIME...MOT...LOC 0209Z 275DEG 11KT 4392 10913 MURRELL
Special weather statement, Jul 5, 8:47 PM MDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 847 PM MDT TUE JUL 5 2011 WYZ002>004-060345- ABSAROKA MOUNTAINS WY-CODY FOOTHILLS WY-NORTH BIG HORN BASIN WY- 847 PM MDT TUE JUL 5 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PARK COUNTY UNTIL 945 PM MDT... AT 841 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF CLARK...OR 23 MILES SOUTH OF RED LODGE...MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH VERY HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... CLARK AROUND 905 PM MDT. STATE HWY 120 MILE MARKER 130 AROUND 915 PM MDT. STATE HWY 294 MILE MARKER 10 AROUND 940 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4498 10882 4473 10885 4474 10941 4499 10940 TIME...MOT...LOC 0246Z 276DEG 13KT 4485 10926 MURRELL
Special weather statement, Jul 5, 9:12 PM MDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
912 PM MDT TUE JUL 5 2011
WYZ002>004-060415-
ABSAROKA MOUNTAINS WY-CODY FOOTHILLS WY-NORTH BIG HORN BASIN WY-
912 PM MDT TUE JUL 5 2011
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PARK COUNTY UNTIL 1015 PM
MDT...
AT 907 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR STATE HWY 120 MILE MARKER 110...OR 14 MILES
NORTHWEST OF CODY...MOVING EAST SOUTHEAST AT 15 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
THIS STORM WILL BE NEAR...
STATE HWY 120 MILE MARKER 110 AROUND 925 PM MDT.
HWY 14/16/20 MILE MARKER 50 AROUND 955 PM MDT.
CODY AROUND 1005 PM MDT.
U.S. HWY 14A MILE MARKER 10 AROUND 1015 PM MDT.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
VERY HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO POSSIBLE. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4472 10885 4445 10894 4449 10929 4460 10945
4474 10933
TIME...MOT...LOC 0311Z 287DEG 11KT 4465 10924
MURRELLThe office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 6:22 PM MDT | Special Weather Statement | RIW | Big Horn | 38 min |
| Jul 5, 6:57 PM MDT | Special Weather Statement | RIW | 48 min | |
| Jul 5, 7:13 PM MDT | Special Weather Statement | RIW | Big Horn | 47 min |
| Jul 5, 8:12 PM MDT | Special Weather Statement | RIW | 63 min | |
| Jul 5, 8:23 PM MDT | Flash Flood Warning | RIW | Park | 3 hr |
| Jul 5, 9:12 PM MDT | Special Weather Statement | RIW | Park | 63 min |
| Jul 5, 10:08 PM MDT | Special Weather Statement | RIW | Big Horn | 52 min |
| Jul 6, 9:56 AM MDT | Areal Flood Advisory | RIW | Sublette | 24 hr |
| Jul 6, 1:48 PM MDT | Special Weather Statement | RIW | 42 min | |
| Jul 6, 2:38 PM MDT | Special Weather Statement | RIW | Hot Springs | 52 min |
| Jul 6, 2:40 PM MDT | Special Weather Statement | RIW | Fremont | 50 min |
| Jul 6, 2:50 PM MDT | Special Weather Statement | RIW | Sheridan | 40 min |
| Jul 6, 3:05 PM MDT | Special Weather Statement | RIW | Sweetwater | 40 min |
| Jul 6, 3:52 PM MDT | Special Weather Statement | RIW | Johnson | 38 min |
| Jul 6, 4:26 PM MDT | Special Weather Statement | RIW | 49 min | |
| Jul 6, 4:58 PM MDT | Special Weather Statement | RIW | Big Horn | 47 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.